Lipitor and Weight Gain

Less than 2 percent of people taking Lipitor experience weight gain. Because this problem is so infrequent, it is often difficult to determine if the gain in weight is the result of Lipitor or caused by another factor. If you notice weight gain, try eating a low-cholesterol diet, limiting your alcohol intake, and engaging in regular physical activity.

Does Lipitor Cause Weight Gain? -- An Overview

Weight gain is a rare side effect of Lipitor® (atorvastatin calcium), occurring in less than 2 percent of people taking the drug. Because weight gain with Lipitor occurs so infrequently, it is difficult to know whether the weight gain is caused by Lipitor or another factor.
 

Suggestions Concerning Lipitor and Weight Gain

If you are noticing a weight gain with Lipitor, there are some things that you can do. Some suggestions include:
 
 
    • Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
    • Lean meats, poultry, fish, beans, eggs, and nuts
    • Limiting foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
 
  • Engaging in physical activity for at least 30 minutes a day on most days of the week.
  • Limiting your intake of alcohol.
     
(Click BMI Calculator to see if your weight is within a healthy range.)
 

Lipitor and Weight Gain: Final Thoughts

If you are noticing a weight gain with Lipitor, talk to your healthcare provider. He or she can give you other suggestions for dealing with any weight gain. If the weight gain continues, he or she may recommend adjusting the Lipitor dosage or switching to another cholesterol medication.
 
7 Tricks to Relieve Your Enlarged Prostate

Lipitor Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.